Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 1:17 AM CDT for Davidson County, Williamson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 1:17 AM CDT (06:17 UTC)
- Expired
- Apr 22, 2005, 1:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 220619 SVROHX TNC037-187-220645- /O.NEW.KOHX.SV.W.0048.050422T0617Z-050422T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 117 AM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE NORTHWESTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 145 AM CDT * AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FAIRVIEW...OR ABOUT 14 MILES SOUTHEAST OF DICKSON...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLE MEADE...BY 145 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3602 8728 3586 8718 3603 8675 3622 8688 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:45 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 21, 8:45 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT THU APR 21 2005
.DISCUSSION...SURFACE BOUNDARY DRAPED WEST TO EAST ACROSS CENTRAL
KENTUCKY THIS EVENING...THEN RUNS BACK UP NORTH OF SAINT LOUIS.
OTHER BOUNDARIES EXIST ACROSS SOUTHERN MISSOURI. LARGE TEMP
DIFFERENCE ACROSS KY BOUNDARY WITH 70 DEGS AT RUSSELL SPRINGS
KENTUCKY AND 57 DEGS AT LEXINGTON. OHX DOPPLER SHOWING
ISOLATED CONVECTION IN MID STATE THIS EVENING. MEMPHIS DOPPLER
RADAR SHOWING MORE ORGAINIZED CONVECTION WORKING GENERALLY EAST
THROUGH WESTERN TN AT 01Z WITH MORE STORMS BACK IN EASTERN ARKANSAS.
LOOKS LIKE CONVECTION MOVING THROUGH WESTERN TN WILL TRY AND GET
INTO BENTON COUNTY BY 900 PM CDT AND STEWART BY 930 PM. ALSO
ISOLATED STORMS ARE BEGINNING TO DEVELOP IN SOUTHWEST MIDDLE TN. A
FEW STORMS COULD BECOME STRONG AND POSSIBLY SEVERE...ESPECIALLY
THE ONES CURRENTLY HEADED FOR BENTON AND STEWART COUNTIES.
00Z BNA RAOB SHOWS A RATHER STEEP MID-LEVEL LAPSE RATE BUT A WEAK
WIND FIELD AND WEAK WIND SHEAR. THE STEEP MID-LEVEL LAPSE RATES
COULD STILL CONTRIBUTE TO GENERATING STRONG TO POSSIBLY SEVERE STORMS
IN ISOLATED CELLS. OF SOME CONCERN IS THE AMOUNT OF CONVECTION REFIRING
ACROSS MISSOURI BETWEEN SAINT LOUIS AND KANSAS CITY. THIS ACTIVITY
COULD MAKE A RUN TOWARD THE MID STATE LATER TONIGHT. IF THIS HAPPENS
MID-WATCH COULD GET BUSY IN A HURRY.
WILL UPDATE ZONES AROUND 9 PM TO REMOVE EVENING WORDING AND MAKE
TWEAKS BASED ON LATEST RADAR TRENDS. WILL ALSO MENTION ISOLATED
SEVERE STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREAT.
THE FOLLOWING DATA WAS PROCESSED FROM THE OHX SOUNDING 00Z 04/22/05
BNA
STABILITY
VIL OF THE DAY 37
500 MB TEMP: -14.1
400 MB TEMP: -26.3
SHOWALTER-INDEX 00
TROPOPAUSE (MB) 191
JJ GEORGES K-INDEX 32
LAPSE RATE (DEGC/KM)
700 TO 500 MB 6.4
MILLERS TOTAL TOTALS 50
VERTICAL TOTALS 28
CROSS TOTALS 22
THICKNESSES (METERS)
1000 TO 925 681
1000 TO 850 (1300) 1405
1000 TO 700 (2840) 3010
1000 TO 500 (5400) 5646
850 TO 700 (1540) 1605
700MB TEMP 2.8
700MB WIND 325/17
MEAN WIND (DEGS/KTS)
SURFACE TO 5000 FT 280/06
5000 FT TO 10000 FT 310/09
HEIGHT (KFT MSL)
-20 ISOTHERM 21.4
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BOYD
01Hazardous weather outlook, Apr 21, 11:08 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1108 PM CDT THU APR 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1108 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE. THE AIR MASS WILL REMAIN UNSTABLE ACROSS MIDDLE AND WESTERN TENNESSEE AND WESTERN KENTUCKY OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY. A COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE FRIDAY AFTERNOON. THUNDERSTORMS WILL DEVELOP AS THE FRONT APPROACHES... AND A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS FRIDAY AND FRIDAY EVENING. A SURGE OF SHARPLY COLDER AIR WILL PUSH INTO MIDDLE TENNESSEE DURING THE DAY SATURDAY. WELL BELOW NORMAL TEMPERATURES ARE FORECAST FOR SATURDAY NIGHT AND EARLY SUNDAY MORNING...WITH TEMPERATURES IN THE LOW TO MID 30S EXPECTED. PROTECTION OF OUTDOOR PLANTS FROM POSSIBLE FROST AND COLD TEMPERATURES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED ON FRIDAY. BOYD 01
In the hours before
Local storm report, Apr 21, 9:19 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 8 WSW WAYNESBORO 35.28N 87.89W
04/21/2005 0.75 INCH WAYNE TN LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL
&&
31Special weather statement, Apr 21, 9:37 PM CDT, 3 hours 40 minutes before
TNZ028-063-064-220300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 937 PM CDT THU APR 21 2005 STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHEAST WILSON...NORTHERN CANNON AND NORTHWEST DE KALB COUNTIES AT 935 PM. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED AS THE STRONG STORMS PASS THROUGH THE AREA. BOYD 01
Special weather statement, Apr 21, 10:00 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1000 PM CDT THU APR 21 2005 TNZ056-058-093-094-220400- LAWRENCE-LEWIS-PERRY-WAYNE- 1000 PM CDT THU APR 21 2005 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST CORNER OF MIDDLE TENNESSEE... SMALL HAIL AND DANGEROUS LIGHTNING WILL CONTINUE TO BE A HAZARD IN AN AREA OF STRONG THUNDERSTORMS LOCATED IN THE SOUTHWEST CORNER OF THE MID STATE. EARLIER THIS EVENING WESTERN WAYNE COUNTY REPORTED DIME TO PENNY SIZE HAIL ASSOCIATED WITH THESE STORMS. NATIONAL WEATHER SERVICE RADAR INDICATES THESE STORM HAVE DECREASE IN INTENSITY DURING THE PAST FIFTEEN MINUTES. HOWEVER...PERSONS IN THE PATH OF THESE STORMS SHOULD STAY ALERT FOR THREATENING WEATHER AS THESE STORMS APPROACH THEIR AREA. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Apr 21, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 53 min |
| Apr 21, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 22, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| Apr 22, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 22, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 31 min |
| Apr 22, 7:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 36 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 21 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| Apr 22, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| Apr 22, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 29 min |
| Apr 22, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Apr 22, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 24 min |
| Apr 22, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 29 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Apr 22, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren, Warren, White | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.